MAUDE Adverse Event Report: ARTHREX, INC. BB-TAK, THREADED, STRL; ORTHOPEDIC MANUAL SURG INSTR

ARTHREX, INC. BB-TAK, THREADED, STRL; ORTHOPEDIC MANUAL SURG INSTR
Model Number BB-TAK, THREADED, STRL
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/08/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
It was reported during the lapidus arthrodesis with a plantar lapidus plate that the front part of the instrument, where the thread is located, broke off when screwing it in to fix the plate.The broken part could be removed without further damage.Per complaint reporter there was no harm for patient, operator or third party.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6.The reported event was confirmed as one unpackaged ar-13226ts, bb-tak, batch number 5007155767, was received for investigation and upon visual inspection, it was observed that the shaft is broken off (see evaluation pictures 1 + 2).Functional testing was not performed due to the damage of the device.No fragments were returned for evaluation.The most likely cause for the reported failure can be attributed to user error of the device due to user-applied excessive mechanical forces during use and/or prying/leveraging the device during use.

Brand Name
BB-TAK, THREADED, STRL
Common Device Name
ORTHOPEDIC MANUAL SURG INSTR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key23295438
Report Number1220246-2025-04594
Device Sequence Number9917443
Product Code LXH
UDI-Device Identifier00888867198609
UDI-Public(01)00888867198609(11)250201(17)300131(10)5007155767
Combination Product (Y/N)N
Initial Reporter CountryEZ
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 11/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBB-TAK, THREADED, STRL
Device Catalogue NumberAR-13226TS
Device Lot Number5007155767
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/09/2025
Supplement Date Received by Manufacturer11/11/2025
Initial Report FDA Received Date10/15/2025
Supplement Report FDA Received Date11/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/01/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown